Alert archive / Illinois / Tornado Warnings in 2025
Tornado Warning 19, NWS Quad Cities, IA
NWS Quad Cities, IA issued this tornado warning at Jun 3, 2025, 7:07 PM CDT for Clinton County, Scott County, Iowa; 4 counties in Illinois. It was in force for 38 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2025, 7:07 PM CDT (00:07 UTC)
- Expired
- Jun 3, 2025, 7:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Damage threat
- Considerable
- Hail
- 0.75 in
Counties Clinton County, IA, Scott County, IA, Henry County, IL, Mercer County, IL, Rock Island County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 17 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 7:10 PM CDT | TSTM WND DMG | 1 Ne Coyne Center, IL | Numerous trees down. Possible tornado. Time estimated from radar data. |
| Jun 3, 7:10 PM CDT | TSTM WND DMG | 2 E Andalusia, IL | One half of large tree down. Time estimated from radar information. |
| Jun 3, 7:10 PM CDT | TSTM WND DMG | Oak Grove, IL | Significant damage to mobile homes. Time estimated based on radar. |
| Jun 3, 7:10 PM CDT | TORNADO | 1 Sw Coyne Center, IL | This longer lived EF1 tornado tracked from southwest of Coyne Center into the southern Quad Cities metro area ending near the Avenue of the Cities in Moline. This tornado did heavy tree damage near and in a mobile home park in Coyne Center, including tearing t |
| Jun 3, 7:12 PM CDT | TSTM WND DMG | 2 Wnw Oak Grove, IL | Power pole broken off. Relayed by media. Time estimated from radar data. |
| Jun 3, 7:16 PM CDT | TSTM WND DMG | 1 Nw Coal Valley, IL | Half of a large tree down. |
| Jun 3, 7:22 PM CDT | TSTM WND DMG | 1 Ese Moline, IL | Large Tree Down. |
| Jun 3, 7:28 PM CDT | TSTM WND DMG | 1 Sse Hampton, IL | 12 Power poles snapped off. Time estimated from radar information. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 4:41 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.1 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 222 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.8
The text
As transmitted.
190
WFUS53 KDVN 040007
TORDVN
ILC073-131-161-195-IAC045-163-040045-
/O.NEW.KDVN.TO.W.0019.250604T0007Z-250604T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Quad Cities IA/IL
707 PM CDT Tue Jun 3 2025
The National Weather Service in the Quad Cities has issued a
* Tornado Warning for...
Rock Island County in northwestern Illinois...
Northeastern Mercer County in northwestern Illinois...
Southwestern Whiteside County in northwestern Illinois...
Northwestern Henry County in northwestern Illinois...
Eastern Scott County in east central Iowa...
Southeastern Clinton County in east central Iowa...
* Until 745 PM CDT.
* At 706 PM CDT, a possible large and extremely dangerous tornado
was located over Taylor Ridge, or near Rock Island, moving
northeast at 50 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar indicated rotation.
IMPACT...You are in a life-threatening situation. Flying debris
may be deadly to those caught without shelter. Mobile
homes will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete
destruction is possible.
* The tornado will be near...
Davenport, Moline, Rock Island, Bettendorf, East Moline, Milan,
Coal Valley, Buffalo, Riverdale, and Oak Grove around 710 PM CDT.
Silvis, Colona, Hampton, Carbon Cliff, Panorama Park, Campbells
Island, Silvis Heights, Sunny Hill Estates, Pleasant Valley, and
Rock Island County Fairgrounds around 715 PM CDT.
Le Claire, Port Byron, Rapids City, Cleveland, Warner, Dayton,
Illiniwek Forest Preserve, Green River, Barstow, and Fishermans
Corner around 720 PM CDT.
Princeton and Osborn around 725 PM CDT.
Other locations in the path of this tornadic thunderstorm include
Cordova, Hillsdale, Shady Beach, Princeton Wildlife Area and Joslin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a possible large, extremely dangerous and potentially
deadly tornado is on the ground. To protect your life, TAKE COVER
NOW! Move to a basement or an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 4130 9062 4144 9080 4185 9033 4154 8995
TIME...MOT...LOC 0006Z 235DEG 43KT 4141 9066
TORNADO...RADAR INDICATED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...<.75 IN
$$
Gunkel2 follow-up statements
357
WWUS53 KDVN 040015
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
715 PM CDT Tue Jun 3 2025
ILC131-040025-
/O.CAN.KDVN.TO.W.0019.000000T0000Z-250604T0045Z/
Mercer IL-
715 PM CDT Tue Jun 3 2025
...THE TORNADO WARNING FOR NORTHEASTERN MERCER COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Illinois...and east central Iowa.
&&
LAT...LON 4134 9052 4149 9068 4185 9033 4154 8995
TIME...MOT...LOC 0015Z 270DEG 43KT 4145 9054
$$
ILC073-161-195-IAC045-163-040045-
/O.CON.KDVN.TO.W.0019.000000T0000Z-250604T0045Z/
Rock Island IL-Whiteside IL-Henry IL-Scott IA-Clinton IA-
715 PM CDT Tue Jun 3 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR EASTERN
ROCK ISLAND...SOUTHWESTERN WHITESIDE...NORTHWESTERN HENRY...EASTERN
SCOTT AND SOUTHEASTERN CLINTON COUNTIES...
At 715 PM CDT, a possible large and extremely dangerous tornado was
located over Fruitland, or over Rock Island, moving east at 50 mph.
This is a PARTICULARLY DANGEROUS SITUATION. TAKE COVER NOW!
HAZARD...Damaging tornado.
SOURCE...Radar indicated rotation.
IMPACT...You are in a life-threatening situation. Flying debris may
be deadly to those caught without shelter. Mobile homes
will be destroyed. Considerable damage to homes,
businesses, and vehicles is likely and complete destruction
is possible.
The tornado will be near...
Moline, Bettendorf, East Moline, Silvis, Colona, Coal Valley,
Hampton, Riverdale, Cleveland, and Warner around 720 PM CDT.
Osborn and Fishermans Corner around 725 PM CDT.
Other locations in the path of this tornadic thunderstorm include
Geneseo, Shady Beach and Joslin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a possible large, extremely dangerous and potentially
deadly tornado is developing. To protect your life, TAKE COVER NOW!
Move to a basement or an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 4134 9052 4149 9068 4185 9033 4154 8995
TIME...MOT...LOC 0015Z 270DEG 43KT 4145 9054
TORNADO...RADAR INDICATED
TORNADO DAMAGE THREAT...CONSIDERABLE
MAX HAIL SIZE...<.75 IN
$$
Gunkel006
WWUS53 KDVN 040025
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
725 PM CDT Tue Jun 3 2025
ILC073-161-195-IAC045-163-040045-
/O.CON.KDVN.TO.W.0019.000000T0000Z-250604T0045Z/
Rock Island IL-Whiteside IL-Henry IL-Scott IA-Clinton IA-
725 PM CDT Tue Jun 3 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR EASTERN
ROCK ISLAND...SOUTHWESTERN WHITESIDE...NORTHWESTERN HENRY...EASTERN
SCOTT AND SOUTHEASTERN CLINTON COUNTIES...
At 725 PM CDT, a severe thunderstorm capable of producing a tornado
was located over East Moline, moving northeast at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Bettendorf, East Moline, Colona, Le Claire, Hampton, Port Byron,
Rapids City, Princeton, Cordova, and Cleveland around 730 PM CDT.
Princeton Wildlife Area around 735 PM CDT.
Other locations in the path of this tornadic thunderstorm include
Erie and Spring Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 4139 9039 4157 9060 4185 9033 4154 8995
TIME...MOT...LOC 0025Z 235DEG 43KT 4152 9041
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
GunkelWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at Jun 3, 6:34 PM CDT, 33 minutes earlier. Its key messages:
- Showers and thunderstorms will continue into tonight, while shifting eastward in time as a front moves through. Some of the storms could become severe through early to mid evening, especially near to south of I-80. Swaths of heavy rainfall of 1-2" are possible. The flooding threat should remain minimal, unless an urban area receives repetitive rounds of heavy rain.
- Generally seasonal temps expected for most of the period into the weekend, with the next rain chances coming Thursday night/Friday and through the weekend (greatest late in the weekend) with plenty of dry hours.
Area forecast discussion, Jun 3, 6:34 PM CDT, 33 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 634 PM CDT Tue Jun 3 2025 .KEY MESSAGES... - Showers and thunderstorms will continue into tonight, while shifting eastward in time as a front moves through. Some of the storms could become severe through early to mid evening, especially near to south of I-80. Swaths of heavy rainfall of 1-2" are possible. The flooding threat should remain minimal, unless an urban area receives repetitive rounds of heavy rain. - Generally seasonal temps expected for most of the period into the weekend, with the next rain chances coming Thursday night/Friday and through the weekend (greatest late in the weekend) with plenty of dry hours. && .SHORT TERM /THROUGH TONIGHT/... Issued at 217 PM CDT Tue Jun 3 2025 First wave of storms has exited to our northeast and have become surface based producing damaging winds with an impressive DCAPE gradient into S WI and NC/NE IL. Attention is now focusing back to our southwest with the next wave and attendant convection progressing across KS into NW MO. This activity is expected to lift and develop further into our area ahead of a cold front currently sagging into central IA. The vertical wind fields are robust with deep layer shear of 40-50 kts and CAPE of 1000-2000 j/kg highest near to south/east of the Quad Cities to support a few severe storms with damaging winds the primary threat. Low/mid level lapse rates are somewhat marginal, but instability should continue to build with more cloud breaks/thinning. Last runs of HRRR and NAMNest and other CAMs support a line of storms evolving through the area 5-9 PM roughly that will contain a damaging wind threat especially from QC metro on south/east. A QLCS tornado threat cannot be ruled out with 0-3km shear of 40-45 kt, particularly with any NE moving mesovorts. In addition to the severe threat, heavy rain will be possible with PWAT's surging over 1.5 to near 2 inches. Storms may not last too long at any one place, but rates easily over 1" per hour could foster plenty of ponding/standing water in low lying or poorly drained areas and greatly reduced visibility. Flash flooding would appear to be low, with the greatest concern being for urban areas should any redevelopment or repetitive storms occur. && .LONG TERM /WEDNESDAY THROUGH TUESDAY/... Issued at 217 PM CDT Tue Jun 3 2025 Rain chances will linger Wednesday morning south/east of the Quad Cities near the 925-850 hPa boundaries. Elsewhere, the concern will be post-frontal mix down of wild fire smoke that may allow for a better chance at the smoke to reach the surface late tonight and Wednesday owing to reductions in visibility potentially and air quality. On that note the Iowa DNR has hoisted an Air Quality Alert through 6 AM Thursday for all of Iowa. Last few runs of the HRRR near surface smoke plots indicate best chances for higher concentrations of smoke reaching the surface will be roughly along and north of a line from Fairfield, Iowa to Sterling/Rock Falls, Illinois. Otherwise, drier and cooler conditions are on tap by Wednesday night into Thursday as weak high pressure builds in. The pattern looks to remain active into the weekend. Initially, the flow will remain semi-zonal to WSW and will shuttle in another trough for Friday. NBM and 00z LREF probabilities for measurable rain late Thursday into Friday are highest south of I-80 (40-50%). With Gulf moisture remaining well to our south, rainfall doesn't look to be all that much. We keep some small PoPs through the weekend, but the better chances appear to be late in the weekend as the pattern transitions to a Great Lakes low and northwest flow aloft. Overall, temperatures look to be seasonal throughout the late week and weekend. && .AVIATION /00Z TAFS THROUGH 00Z THURSDAY/... Issued at 634 PM CDT Tue Jun 3 2025 A cold front is marching in from the west this evening with a line of strong to severe storms along the boundary. This boundary is moving at a fairly quick clip and will exit the area between 2-3Z. On the backside of the line we will still see lingering rain with ceilings dropping to IFR. These ceilings are expected to improve west to east after sunrise. By the afternoon winds will switch to out of the northwest and there may be some smoke at the surface that will take visibility down to 6 miles or less. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...None. IL...None. MO...None. && SHORT TERM...McClure LONG TERM...McClure AVIATION...Britt
Hazardous weather outlook, Jun 3, 4:46 AM CDT, 14 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 446 AM CDT Tue Jun 3 2025 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-041100- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 446 AM CDT Tue Jun 3 2025 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Occasional rounds of showers and thunderstorms are likely today and tonight. The Storm Prediction Center has a Slight Risk (level 2 of 5) for severe storms generally south of Interstate 80. There is a Marginal Risk (level 1 of 5) across the rest of the Outlook Area. The main threat will be damaging winds, with an isolated tornado a secondary concern. An increasingly humid air mass will support heavy rainfall amounts of 1 to 2 inches, and isolated higher amounts are possible. This may produce some urban and small stream flooding, as well as ponding water in low-lying areas. The pattern remains active for late in the week with a chance for sporadic showers and thunderstorms from Thursday afternoon into Friday. Severe weather is not anticipated at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening, especially south of Interstate 80. 12
In the hours before
Local storm report, Jun 3, 6:27 PM CDT, 40 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
627 PM CDT Tue Jun 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM Rain 3 W Mount Sterling 40.62N 92.00W
06/03/2025 M2.00 Inch Van Buren IA Trained Spotter
&&Local storm report, Jun 3, 6:31 PM CDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
631 PM CDT Tue Jun 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM Tstm Wnd Gst Burlington Regional Air 40.78N 91.12W
06/03/2025 M81 MPH Des Moines IA ASOS
&&
AELocal storm report, Jun 3, 6:52 PM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
652 PM CDT Tue Jun 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM Tstm Wnd Gst 1 SSW Monmouth 40.90N 90.65W
06/03/2025 E60 MPH Warren IL Amateur Radio
50 to 60 mph wind gusts with torrential
rain. Relayed from HAM radio.
&&
AELocal storm report, Jun 3, 6:54 PM CDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Quad Cities IA IL
654 PM CDT Tue Jun 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM Tstm Wnd Gst New London 40.93N 91.41W
06/03/2025 M62 MPH Henry IA Mesonet
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:08 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Muscatine, Scott | 52 min |
| Jun 3, 7:49 PM CDT | Severe Thunderstorm Warning | DVN | Clinton | 56 min |
| Jun 3, 7:13 PM CDT | Tornado Warning | DVN | Bureau, Henry, Mercer, Rock Island | 47 min |
Nearby
Tornado Warnings in Illinois, 2025Tornado Warnings in Iowa, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.